MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE REV FEM BOX TRL SZ 4 L; FEMORAL TRIALS

DEPUY IRELAND - 9616671 ATTUNE REV FEM BOX TRL SZ 4 L; FEMORAL TRIALS
Catalog Number 250440124
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after completion of total knee replacement (tkr) revision, an attempt was done to disassemble the femoral broach from the femoral box guide via the femoral broach bolt but were unsuccessful due to the torque limiting hex driver not having enough torque to disassemble.During the case surgeon had used pliers to tighten the femoral broach bolt - bypassing the torque limiter.Since the bolt has been torqued higher than the torque limiting handle it was impossible to unscrew after the case.There was no patient consequence.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint recon described in this report.H11 additional narrative: added :d1,d4 ( lot, catalog), h4.Corrected: d4 primary udi number.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, ¿after completion of revision tkr we attempted to disassemble the femoral broach from the femoral box guide via the femoral broach bolt but were unsuccessful due to the torque limiting hex driver not having enough torque to disassemble.During the case surgeon had used pliers to tighten the femoral broach bolt - bypassing the torque limiter.Since the bolt has been torqued higher than the torque limiting handle it was impossible to unscrew after the case¿.The product returned to medtech orthopaedics for evaluation.The medtech orthopaedics team conducted a visual inspection of the returned device.Visual analysis revealed that attune rev fem box trl sz 4 l was returned assembled within the mating attune revision femoral broach (prod.Code: 251101102) and the femoral bolt trial (prod.Code: 250440001).However, the femoral box trial does not exhibit any signs of defects or damage that could have contributed to the reported event.Based on the technique and instruments employed by the user to assemble the returned products, it is reasonable to suspect that the bolt threads may have been damaged as a consequence of improper torque application (over-tightening), resulting in the inability to disassemble the components.Properly handling and attention to the approved use of the device diminishes the risk of failure.The overall complaint was confirmed, as the observed condition of the attune rev fem box trl sz 4 l and its mating components would contribute to the complained "unable to disassemble" issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: corrected: d4 (primary udi number), h3.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: according to the information received that " disassemble the femoral broach from the femoral box guide via the femoral broach bolt were unsuccessful due to the torque limiting hex driver not having enough torque to disassemble." photos were provided for review.See attachment "a-13741376 source data.¿ the device associated with this report was not returned to depuy synthes for evaluation.The photographs attached were reviewed, however in the images provided no observations pertaining to the nature of the reported event could be identified.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was not confirmed as the photographs attached don¿t have any evidence to draw a conclusion about the reported event.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
ATTUNE REV FEM BOX TRL SZ 4 L
Common Device Name
FEMORAL TRIALS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthpaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23006478
Report Number1818910-2025-15504
Device Sequence Number9702596
Product Code LXH
UDI-Device Identifier10603295442554
UDI-Public(01)10603295442554(10)PG281289
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number250440124
Device Lot NumberPG281289
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/21/2025
Supplement Date Received by Manufacturer10/10/2025
10/16/2025
10/28/2025
02/01/2026
Initial Report FDA Received Date09/09/2025
Supplement Report FDA Received Date10/15/2025
10/17/2025
10/29/2025
02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown